Alert archive / New Mexico / High Wind Warnings in 2018
High Wind Warning 10, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Apr 8, 2018, 3:53 AM MDT. It took effect at Apr 8, 2018, 9:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2018, 3:53 AM MDT (09:53 UTC)
- In effect from
- Apr 8, 2018, 9:00 AM MDT
- Expired
- Apr 8, 2018, 8:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
759 WWUS75 KABQ 080953 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 353 AM MDT Sun Apr 8 2018 NMZ523-529-082200- /O.UPG.KABQ.WI.Y.0022.180408T1500Z-180409T0200Z/ /O.NEW.KABQ.HW.W.0010.180408T1500Z-180409T0200Z/ Central Highlands-Northeast Highlands- 353 AM MDT Sun Apr 8 2018 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a High Wind Warning, which is in effect from 9 AM this morning to 8 PM MDT this evening. The Wind Advisory is no longer in effect. * LOCATION...The Central Highlands and Northeast Highlands. * WINDS...Sustained from the west northwest at 30 to 40 mph with occasional gusts of 50 to 60 mph. * TIMING...Winds will increase this morning, peak around midday, and then slowly decrease in speed through the late afternoon and early evening. * VISIBILITY...Dust prone areas may experience reductions as low as 3 to 5 miles. * LOCAL IMPACTS...Strong winds will create dangerous cross winds for high profile vehicles travelling on north-to-south oriented roads. Objects such as garbage cans and lawn furniture may become toppled or airborne in the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ506>508-510>515-518-519-521-522-524-526-528-531>537-539-082200- /O.CON.KABQ.WI.Y.0022.180408T1500Z-180409T0200Z/ West Central Mountains-West Central Highlands-Southwest Mountains- San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Sandia/Manzano Mountains-Estancia Valley-South Central Highlands- South Central Mountains-Far Northeast Highlands-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- Curry County-Roosevelt County-De Baca County- Eastern Lincoln County- 353 AM MDT Sun Apr 8 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING... * LOCATION...Much of northern and central New Mexico from the Continental Divide across the middle Rio Grande valley, to the central mountain chain and adjacent highlands and high plains. * WINDS...Sustained from the west northwest at 25 to 35 mph with occasional gusts of 45 to 55 mph. * TIMING...Winds will increase this morning, peak around midday, and then slowly decrease in speed through the late afternoon and early evening. * VISIBILITY...Dust prone areas may experience reductions as low as 3 to 5 miles. * LOCAL IMPACTS...Strong winds will create dangerous cross winds for high profile vehicles travelling on north-to-south oriented roads. Objects such as garbage cans and lawn furniture may become toppled or airborne in the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 28
1 follow-up statement
579 WWUS75 KABQ 082216 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 416 PM MDT Sun Apr 8 2018 NMZ523-529-090200- /O.CON.KABQ.HW.W.0010.000000T0000Z-180409T0200Z/ Central Highlands-Northeast Highlands- 416 PM MDT Sun Apr 8 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * LOCATION...The Central Highlands and Northeast Highlands. * WINDS...Sustained from the west northwest at 30 to 40 mph with occasional gusts of 50 to 60 mph. * TIMING...Winds will begin to slowly decrease in speed during the early evening. * VISIBILITY...Dust prone areas may experience reductions as low as 3 to 5 miles. * LOCAL IMPACTS...Strong winds will create dangerous cross winds for high profile vehicles travelling on north-to-south oriented roads. Objects such as garbage cans and lawn furniture may become toppled or airborne in the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ506>508-510>515-518-519-521-522-524-526-528-531>537-539-090200- /O.CON.KABQ.WI.Y.0022.000000T0000Z-180409T0200Z/ West Central Mountains-West Central Highlands-Southwest Mountains- San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Sandia/Manzano Mountains-Estancia Valley-South Central Highlands- South Central Mountains-Far Northeast Highlands-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- Curry County-Roosevelt County-De Baca County- Eastern Lincoln County- 416 PM MDT Sun Apr 8 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * LOCATION...Much of northern and central New Mexico from the Continental Divide across the middle Rio Grande valley, to the central mountain chain and adjacent highlands and high plains. * WINDS...Sustained from the west northwest at 25 to 35 mph with occasional gusts of 45 to 55 mph. * TIMING...Winds will begin to slowly decrease during the early evening. * VISIBILITY...Dust prone areas may experience reductions as low as 3 to 5 miles. * LOCAL IMPACTS...Strong winds will create dangerous cross winds for high profile vehicles travelling on north-to-south oriented roads. Objects such as garbage cans and lawn furniture may become toppled or airborne in the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Apr 8, 3:39 AM MDT, 14 minutes earlier.
Area forecast discussion, Apr 8, 3:39 AM MDT, 14 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 339 AM MDT Sun Apr 8 2018 .SYNOPSIS... A weak storm system crossing Colorado this morning will bring some light rain and elevation snow to the northern mountains through early afternoon and the far northeast plains this afternoon. The main effect of the storm will be to generate strong northwest winds across the entire region. Weak surface high pressure will move across northern and central New Mexico Monday behind the departing storm with cooler temperatures. A backdoor cold front will move across the eastern plains Monday afternoon to near the central mountains by Tuesday morning, bringing a reinforcement of cooler air to the eastern plains and adjacent highlands. High pressure and warmer temperatures are expected Wednesday, as strong high pressure aloft moves across the region. A large Pacific storm will move across the Great Basin Thursday, bringing strong winds to northern and central New Mexico. As the storm tracks north of New Mexico Friday, strong winds behind a strong Pacific cold front will usher much cooler air into the area. && .DISCUSSION... As a weak storm moves across southern and central CO today, light rain and high elevation snow will continue across the northern mountains through early afternoon and some light rain showers will fall across the far northeast plains this afternoon. Deepening surface low pressure in far eastern NM and West TX combined with a Pacific cold front will bring strong northwest winds to most of the area. Wind advisories are in effect for much of northern and central NM today, and low humidity and strong winds will create critical fire weather conditions in all areas, except for north central NM. Skies will clear this evening and winds will diminish after midnight, allowing low temperatures to fall to near to slightly above normal. Northwest flow aloft on Monday will provide dry and cooler weather to the state. A backdoor cold front will move into the northeast plains Monday afternoon and progress southwestward to the central mountains early Tuesday morning. This reinforcing shot of cooler air will keep high temperatures near to slightly below normal across the far eastern plains, while highs will be above normal across central areas and well above normal across western areas. Large high pressure aloft and significant mid level warming of the atmosphere Wednesday will bring highs up to 10 to 15 degrees above normal. A large and potent storm system will cross the Great Basin Thursday and Thursday night. Stronger winds aloft ahead of this system and a very deep surface low in eastern CO will produce windy conditions across most of northern and central NM. Widespread critical fire weather conditions will be likely Thursday afternoon and evening. Strong surface pressure gradients could keep strong winds going overnight Thursday. As the storm lifts northeastward into CO Friday, a strong Pacific cold front will bring well below normal temperatures to western NM and below temperatures to the rest of the state. && .FIRE WEATHER... ...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS TODAY... ...CRITICAL FIRE WEATHER PATTERN DEVELOPING MID TO LATE WEEK WITH THE POTENTIAL FOR EXTREME FIRE WEATHER CONDITIONS THURSDAY... Strong winds are developing across the area as a potent shortwave trough moves across the Rockies. Although currently relatively moist, significant drying is forecast later today behind the exiting shortwave trough, with widespread critical fire weather conditions expected. Only the higher elevations of the northern mountains and the far eastern plains will be spared from critical fire weather conditions today. Moderate northwest flow and decent mixing with daytime heating will create elevated fire weather conditions Monday, mainly east of the Central Mountain Chain. A critical fire weather pattern will develop mid to late week thanks to the approach and passage of a potent Pacific trough and cold front. By Wednesday, dry and unstable conditions will prevail with increasing potential for critical fire weather conditions, especially across the eastern plains/highlands. Thursday still looks to be the big event as a lee side trough deepens to near 983mb across eastern Colorado and the jet stream moves directly over the Four Corners. Strong to potentially damaging winds will combine with an extremely dry and unstable atmosphere to produce many hours of critical to extreme fire weather conditions across the area Thursday. The Pacific cold front will move through Thursday night, but strong northwest flow will persist through Friday with more critical fire weather conditions despite some cold air advection. A much more stable atmosphere with lighter winds will prevail in the wake of the system by Saturday. 11 && .AVIATION... 06Z TAF CYCLE VFR conditions prevail and are forecast to persist with periods of strong/gusty westerly winds. Showers currently between KGUP, KFMN, KSAF and KSKX may produce strong downburst wind gusts to near 55kts for the next several hours. Mountain obscurations will prevail across northern New Mexico overnight. Strong westerly wind gusts to between 35 and 50kts are likely Sunday afternoon. An airport weather warning for gusts to greater than 35kts will likely be required at KABQ. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 67 33 65 32 / 10 0 0 0 Dulce........................... 62 30 61 30 / 50 0 0 0 Cuba............................ 63 32 60 32 / 20 0 0 0 Gallup.......................... 71 28 66 24 / 5 0 0 0 El Morro........................ 66 29 63 27 / 20 0 0 0 Grants.......................... 71 31 66 28 / 0 0 0 0 Quemado......................... 69 33 66 32 / 5 0 0 0 Glenwood........................ 80 44 80 44 / 5 0 0 0 Chama........................... 57 25 56 25 / 60 0 0 0 Los Alamos...................... 65 38 61 39 / 10 0 0 0 Pecos........................... 65 37 60 34 / 5 0 0 0 Cerro/Questa.................... 58 26 54 27 / 30 0 0 0 Red River....................... 48 24 44 25 / 40 0 0 5 Angel Fire...................... 55 26 52 21 / 20 0 0 5 Taos............................ 64 26 61 26 / 20 0 0 0 Mora............................ 62 35 59 31 / 10 0 0 0 Espanola........................ 70 36 66 37 / 10 0 0 0 Santa Fe........................ 66 37 61 36 / 10 0 0 0 Santa Fe Airport................ 70 35 65 34 / 5 0 0 0 Albuquerque Foothills........... 75 39 68 41 / 5 0 0 0 Albuquerque Heights............. 77 41 70 43 / 0 0 0 0 Albuquerque Valley.............. 79 36 71 38 / 0 0 0 0 Albuquerque West Mesa........... 78 38 71 39 / 0 0 0 0 Los Lunas....................... 80 33 73 32 / 0 0 0 0 Rio Rancho...................... 77 41 71 41 / 5 0 0 0 Socorro......................... 84 45 77 44 / 0 0 0 0 Sandia Park/Cedar Crest......... 69 37 62 36 / 10 0 0 0 Tijeras......................... 72 36 65 35 / 5 0 0 0 Moriarty/Estancia............... 75 32 69 31 / 0 0 0 0 Clines Corners.................. 70 35 64 33 / 0 0 0 0 Gran Quivira.................... 75 39 68 38 / 0 0 0 0 Carrizozo....................... 79 45 72 43 / 0 0 0 0 Ruidoso......................... 74 43 67 38 / 0 0 0 10 Capulin......................... 64 29 56 30 / 10 5 10 5 Raton........................... 68 29 62 28 / 10 0 5 5 Springer........................ 70 30 64 31 / 5 0 0 5 Las Vegas....................... 68 34 62 31 / 0 0 0 0 Clayton......................... 65 33 60 34 / 20 10 5 0 Roy............................. 70 34 62 33 / 0 0 5 5 Conchas......................... 79 39 70 38 / 0 0 0 5 Santa Rosa...................... 78 39 71 38 / 0 0 0 0 Tucumcari....................... 81 37 71 38 / 0 0 0 0 Clovis.......................... 80 39 71 40 / 0 0 0 0 Portales........................ 81 39 72 41 / 0 0 0 0 Fort Sumner..................... 83 41 74 41 / 0 0 0 0 Roswell......................... 90 45 81 46 / 0 0 0 5 Picacho......................... 82 46 75 43 / 0 0 0 10 Elk............................. 79 46 74 40 / 0 0 0 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 9 PM MDT this evening for the following zones... NMZ101-103>109. Wind Advisory from 9 AM this morning to 8 PM MDT this evening for the following zones... NMZ506>508-510>515-518-519-521-522-524-526-528-531>537-539. High Wind Warning from 9 AM this morning to 8 PM MDT this evening for the following zones... NMZ523-529. &&
In the hours before
Local storm report, Apr 7, 11:00 PM MDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1100 PM MDT SAT APR 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM NON-TSTM WND GST 2 W FARMINGTON 36.75N 108.22W
04/07/2018 M60 MPH SAN JUAN NM ASOS
KFMN ASOS.
&&
EVENT NUMBER ABQ201800439
RSSpecial weather statement, Apr 7, 11:01 PM MDT, 4 hours 52 minutes before
Special Weather Statement National Weather Service Albuquerque NM 1101 PM MDT Sat Apr 7 2018 NMZ501-503-080800- Northwest Plateau-Far Northwest Highlands- 1101 PM MDT Sat Apr 7 2018 ...LIGHT SHOWERS WILL PRODUCE STRONG TO DAMAGING WINDS THROUGH EARLY MORNING... Showers and perhaps a thunderstorm or two will produce strong and gusty winds through the early morning hours. Very little rain will be associated with these showers and thunderstorms. Gusts may exceed 60 mph and create areas of blowing dust. Travelers in the area should be alert to sudden wind gusts and reductions in visibility. 34
Nearby
High Wind Warnings in New Mexico, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.